Alert archive / California / Small Craft Advisories in 2014

Small Craft Advisory 8, NWS Eureka, CA

January 30, 2014

NWS Eureka, CA issued this small craft advisory at Jan 30, 2014, 2:27 AM PST. It took effect at Jan 30, 2014, 3:00 PM PST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jan 30, 2014, 2:27 AM PST (10:27 UTC)
In effect from
Jan 30, 2014, 3:00 PM PST
Expired
Feb 1, 2014, 3:00 AM PST
In force
36 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

634 
WHUS76 KEKA 301027
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
227 AM PST THU JAN 30 2014

PZZ470-301830-
/O.NEW.KEKA.SC.Y.0008.140130T2300Z-140131T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
227 AM PST THU JAN 30 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM
PST FRIDAY. 

* WINDS...N 10 TO 20 KT WITH GUSTS TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-301830-
/O.NEW.KEKA.SC.Y.0008.140130T2300Z-140131T2300Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
227 AM PST THU JAN 30 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM
PST FRIDAY. 

* WINDS...N 10 TO 20 KT WITH GUSTS TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
7 follow-up statements
736 
WHUS76 KEKA 301713
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
913 AM PST THU JAN 30 2014

PZZ470-310115-
/O.CON.KEKA.SC.Y.0008.140130T2300Z-140131T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
913 AM PST THU JAN 30 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM PST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON
TO 3 AM PST FRIDAY. 

* WINDS...N 10 TO 20 KT WITH GUSTS TO 25 KT.

* WAVES...N 4 TO 5 FEET AT 6 SECONDS. A WEST LONG PERIOD SWELL
  WILL ADD TO THE OVERALL WAVE HEIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-310115-
/O.CON.KEKA.SC.Y.0008.140130T2300Z-140131T2300Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
913 AM PST THU JAN 30 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 PM PST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON
TO 3 PM PST FRIDAY. 

* WINDS...N 15 TO 25 KT WITH GUSTS TO 30 KT.

* WAVES...N 4 TO 7 FEET AT 6 SECONDS. A WEST LONG PERIOD SWELL
  WILL ADD TO THE OVERALL WAVE HEIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
373 
WHUS76 KEKA 302239
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
239 PM PST THU JAN 30 2014

PZZ455-310645-
/O.EXB.KEKA.SC.Y.0008.140131T0500Z-140201T0500Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
239 PM PST THU JAN 30 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 PM
PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM PST
FRIDAY. 

* WINDS...N 10 TO 20 KT WITH GUSTS TO 25 KT.

* WAVES...N 5 TO 8 FEET AT 7 SECONDS. A WEST LONG PERIOD SWELL
  WILL ADD TO THE OVERALL WAVE HEIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-310645-
/O.EXT.KEKA.SC.Y.0008.140130T2300Z-140201T0500Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
239 PM PST THU JAN 30 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PST FRIDAY. 

* WINDS...N 15 TO 25 KT WITH GUSTS TO 30 KT.

* WAVES...N 6 TO 9 FEET AT 7 SECONDS. A WEST LONG PERIOD SWELL 
  WILL ADD TO THE OVERALL WAVE HEIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-310645-
/O.CON.KEKA.SC.Y.0008.140130T2300Z-140131T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
239 PM PST THU JAN 30 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY. 

* WINDS...N 10 TO 20 KT WITH GUSTS TO 25 KT.

* WAVES...N 5 TO 8 FEET AT 7 SECONDS. A WEST LONG PERIOD SWELL 
  WILL ADD TO THE OVERALL WAVE HEIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
968 
WHUS76 KEKA 310522
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
922 PM PST THU JAN 30 2014

PZZ450-311100-
/O.EXA.KEKA.SC.Y.0008.000000T0000Z-140131T1100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
922 PM PST THU JAN 30 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST FRIDAY. 

* WINDS...N 10 TO 20 KT WITH WIDESPREAD GUSTS TO 25 KT. WINDS
  AROUND POINTS AND HEADLANDS WILL LIKELY EXPERIENCE SUSTAINED
  WINDS OF 20 TO 25 KT. WINDS WILL EASE EARLY FRIDAY MORNING.

* WAVES...LOCALLY GENERATED NORTHERLY WAVES OF 4 TO 6 FT AT 6
  SECONDS AND A SUBSIDING WESTERLY WAVE OF 6 FT AT 13 SECONDS WILL
  MAKE FOR AN OVERALL SEA STATE AROUND 8 TO 9 FT. SEAS WILL SLOWLY
  SUBSIDE ON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-311100-
/O.CON.KEKA.SC.Y.0008.000000T0000Z-140131T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
922 PM PST THU JAN 30 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM FRIDAY...

* WINDS...N 10 TO 20 KT WITH GUSTS TO 25 KT. WINDS WILL BEGIN TO
  EASE ON FRIDAY.

* WAVES...STEEP NORTHERLY WAVE OF 6 TO 8 FEET AT 7 SECONDS AND A
  WESTERLY WAVE OF 6 FT AT 13 SECONDS. COMBINE SEA STATE OF 9 TO
  10 FT. SEAS WILL SLOWLY SUBSIDE ON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-475-311330-
/O.CON.KEKA.SC.Y.0008.000000T0000Z-140201T0500Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
922 PM PST THU JAN 30 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM FRIDAY...

* WINDS...N 15 TO 25 KT WITH GUSTS TO 30 KT. WINDS WILL BEGIN TO
  EASE ON FRIDAY.

* WAVES...STEEP NORTHERLY WAVES OF 8 TO 10 FT AT 8 SECONDS AND A
  WESTERLY WAVE OF 5 TO 6 FT AT 13 SECONDS. COMBINE SEA STATE OF 9
  TO 11 FT. SEAS WILL SLOWLY SUBSIDE ON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
569 
WHUS76 KEKA 311107
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
307 AM PST FRI JAN 31 2014

PZZ455-311215-
/O.CAN.KEKA.SC.Y.0008.000000T0000Z-140201T0500Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
307 AM PST FRI JAN 31 2014

...SMALL CRAFT ADVISORY IS CANCELLED...



$$

PZZ450-470-311215-
/O.EXP.KEKA.SC.Y.0008.000000T0000Z-140131T1100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
307 AM PST FRI JAN 31 2014

...SMALL CRAFT ADVISORY HAS EXPIRED...


$$

PZZ475-311800-
/O.CON.KEKA.SC.Y.0008.000000T0000Z-140201T0500Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
307 AM PST FRI JAN 31 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WINDS...N 15 TO 25 KT WITH GUSTS TO 30 KT. WINDS WILL GRADUALLY DIMINISH
  TODAY.

* WAVES...STEEP NORTHERLY WAVES AROUND 8 FT AT 8 SECONDS AND A
  WESTERLY WAVE OF 5 TO 6 FT AT 13 SECONDS. COMBINE SEA STATE OF 9
  TO 10 FT. SEAS WILL SLOWLY SUBSIDE ON TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
795 
WHUS76 KEKA 311732
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
932 AM PST FRI JAN 31 2014

PZZ475-010145-
/O.CON.KEKA.SC.Y.0008.000000T0000Z-140201T0500Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
932 AM PST FRI JAN 31 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING. 

* WINDS...N 15 TO 25 KT WITH GUSTS TO 30 KT ESPECIALLY TO THE LEE
  OF CAPE MENDOCINO. WINDS WILL DIMINISH TONIGHT.

* WAVES...STEEP NORTHERLY WAVES AROUND 8 FT AT 8 SECONDS AND A
  WESTERLY WAVE OF 5 TO 6 FT AT 13 SECONDS. COMBINED SEA STATE OF
  9 TO 10 FT. SEAS WILL SLOWLY SUBSIDE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
541 
WHUS76 KEKA 010116
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
516 PM PST FRI JAN 31 2014

PZZ475-010500-
/O.CON.KEKA.SC.Y.0008.000000T0000Z-140201T0500Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
516 PM PST FRI JAN 31 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING. 

* WINDS...N 15 TO 25 KT WITH GUSTS TO 30 KT ESPECIALLY TO THE 
  LEE OF CAPE MENDOCINO. WINDS WILL DIMINISH TONIGHT. 

* WAVES...STEEP NORTHERLY WAVES AROUND 8 FT AT 8 SECONDS AND A 
  WESTERLY WAVE OF 5 TO 6 FT AT 13 SECONDS. COMBINED SEA STATE 
  OF 8 TO 10 FT. SEAS WILL SLOWLY SUBSIDE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
332 
WHUS76 KEKA 010443
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
843 PM PST FRI JAN 31 2014

PZZ475-011100-
/O.EXT.KEKA.SC.Y.0008.000000T0000Z-140201T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
843 PM PST FRI JAN 31 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PST
SATURDAY. 

* WINDS...N 15 TO 25 KT WITH GUSTS UP TO 30 KT ESPECIALLY TO THE
  LEE OF CAPE MENDOCINO. WINDS WILL DIMINISH OVERNIGHT.

* WAVES...STEEP NORTHERLY WAVES AROUND 5 TO 8 FT AT 7
  SECONDS...HIGHEST NEAR PT ARENA. WESTERLY WAVE OF 5 TO 6 FT AT
  11 SECONDS. COMBINED SEA STATE OF 8 TO 10 FT. SEAS WILL SLOWLY
  SUBSIDE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 29, 10:53 PM PST, 3 hours 34 minutes earlier.

Area forecast discussion, Jan 29, 10:53 PM PST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE EUREKA CA
1053 PM PST WED JAN 29 2014

.SYNOPSIS...SCATTERED SHOWERS WILL CONTINUE THROUGH THE END OF THE
WORK WEEK WITH HIGH PRESSURE AND DRIER WEATHER RETURNING FOR THE
WEEKEND.

&&

.UPDATE...EARLY OVERNIGHT MODEL RUNS ARE SHOWING PRECIPITATION
COMING TO AN END EARLY TONIGHT. SATELLITE CONTINUES TO SHOW A
STEADY MOISTURE PLUME MOISTURE APPROACHING NWCA, BUT APPEARS TO BE
MAINLY LOCKED INTO THE HIGHER ELEVATIONS. MODELS ARE SHOWING A
DRYING AIRMASS IN THE LOW LEVELS THROUGH THE REMAINDER OF THE
NIGHT. WHILE A FEW SHOWERS WILL REMAIN POSSIBLE, IT DOES LOOK LIKE
PRECIPITATION WILL BECOME SCATTERED VERY QUICKLY TONIGHT AND
MAINLY REMAIN OVER MOUNTAINOUS AREAS DUE TO UPSLOPE EFFECTS. AS
SUCH, HAVE LOWERED POPS ACROSS HUMBOLDT, TRINITY, AND DEL NORTE
COUNTIES. MENDOCINO COUNTY REMAINS AT THE END OF THIS WEAK HOSE OF
PRECIPITATION, SO HAVE LEFT THE POPS FOR MENDO NEARLY THE SAME.
ALSO, FOR COASTAL DEL NORTE AND HUMBOLDT COUNTIES THE THREAT OF
HAIL IS BECOMING MORE DIMINISHED OVERNIGHT INTO TOMORROW DUE TO
DRY AIR INTRUSION. KEPT HAIL OUT OF THE GRIDS FOR THIS UPDATE. BFG

&&

.PREV DISCUSSION......ISSUED AT 311 PM PST...

DISCUSSION...THE DEEP PLUME OF MOISTURE FROM THE PACIFIC CONTINUES
TO STREAM ACROSS THE E PAC INTO THE PAC NW COAST. PRECIP ACROSS THE
AREA HAS BECOME LIGHTER DURING THE AFTERNOON WITH THE HEAVIEST
PRECIP SHIFTING SE OF THE AREA. THIS TREND WILL CONTINUE TONIGHT
WITH PRECIP BECOMING MORE SHOWERY. ADDITIONAL RAINFALL AMOUNTS WILL
AVERAGE ABOUT 1/4" ACROSS THE AREA WITH LOCALLY HIGHER AMOUNTS ALONG
WINDWARD FACING TERRAIN.

AS THE ATMOSPHERE CONTINUES TO COOL...SNOW LEVELS WILL DROP TONIGHT
AND THU WITH 1 TO 3 INCH SNOWFALL POSSIBLE AT ELEVATIONS GENERALLY
ABOVE 4000 FT THRU THU NIGHT. HEAVIER SHOWERS WILL BE MARGINALLY
CAPABLE OF PRODUCING SMALL HAIL LATER TONIGHT AND EARLY
THU...PARTICULARLY OVER DEL NORTE COUNTY.

THE UPPER RIDGE OVER THE DESERT SW WILL CONTINUE TO FLATTEN
AS THE UPPER FLOW IMPACTING THE W COAST BECOMES MORE W...THEN NW BY
FRI AS A WEAK UPPER RIDGE DEVELOPS ALONG THE CA COAST. THERE
CONTINUES TO BE GOOD MODEL AGREEMENT THAT AN UPPER LOW AND ATTENDANT
SURFACE LOW WILL DIVE SE ACROSS THE E PAC SAT NIGHT AND SUN. MOST OF
THE PRECIP WITH THIS FEATURE IS EXPECTED TO REMAIN OFFSHORE. MOSTLY
DRY CONDITIONS ARE EXPECTED OVER LAND EARLY NEXT WEEK. /SEC

AVIATION...A COLD FRONT CONTINUES TO SETTLE SOUTH OF THE REGION
LEAVING BROAD ONSHORE FLOW OVER NORTHWEST CALIFORNIA AND ONLY A FEW
LINGERING SHOWERS. THIS MOIST FLOW HAS KEPT MANY AREAS IN MVFR/IFR
THOUGH...DEPENDING ON THE VALLEY LOCATION...SOME AREAS HAVE LIFTED
INTO VFR. OVERNIGHT TONIGHT MOISTURE SHOULD POOL IN VALLEY LOCATIONS
RESULTING IN LOW CLOUD FORMATION. ANOTHER WEAK LOW PRESSURE SYSTEM
WILL MOVE TOWARD THE COAST ON THURSDAY BRINGING A CHANCE OF SHOWERS
TO THE REGION. SHOULD ANY STRONG SHOWERS FORM...VERY COLD AIR ALOFT
MAY ALLOW THE SHOWERS TO PRODUCE SMALL HAIL. THE UNSTABLE AIRMASS
WITH THIS SYSTEM MAY ALLOW THE LOW CLOUDS TO CLEAR BRINGING
IMPROVING CONDITIONS AWAY FROM ANY SHOWER ACTIVITY. RPA

MARINE...A PERSISTENT WESTERLY SWELL CONTINUES TO MOVE THROUGH THE
WATERS AT AROUND 8 TO 10 FT AT 13 SECONDS. A SECONDARY PUSH OF
LONGER PERIOD WAVES WILL MOVE INTO THE WATERS THIS EVENING PUSHING
THE SEA STATE BACK OVER 10 FEET PRIMARILY NORTH OF CAPE MENDOCINO
..THUS THE SMALL CRAFT ADVISORIES FOR THE NORTHERN WATERS HAVE BEEN
EXTENDED THROUGH THE EARLY MORNING HOURS. ON THURSDAY A LOW PRESSURE
SYSTEM WILL DIVE DOWN THE COAST AND MOVE INLAND. THIS WILL TIGHTEN
THE PRESSURE GRADIENT LATE TUESDAY THROUGH FRIDAY ALLOWING NEAR
SMALL CRAFT NORTHERLIES TO DEVELOP IN THE SOUTHERN OUTER WATERS.
HELD OFF ON ISSUING ANY NEW SMALL CRAFT ADVISORIES FOR THE SOUTHERN
WATERS AT THIS TIME DUE TO MARGINAL FORECAST CONDITIONS AND TO REDUCE
CONFUSION BETWEEN THE LONG PERIOD SWELL ADVISORY CURRENTLY OUT IN
THE NORTHERN WATERS AND THE NORTHERLY WIND/SHORT PERIOD SEAS
ADVISORY POSSIBILITY LATE THURSDAY INTO FRIDAY.

ANOTHER LOW PRESSURE SYSTEM WILL MOVE SOUTH OFF THE CALIFORNIA COAST
OVER THE WEEKEND BRINGING SOME LIGHT TO MODERATE SOUTHERLIES IN THE
COASTAL WATERS. MODELS HAVE BEEN AMAZINGLY CONSISTENT THE LAST
COUPLE OF DAYS KEEPING THIS LOW FAR ENOUGH WEST TO KEEP WINDS BELOW
SMALL CRAFT CRITERIA...BUT MODEL TRENDS WILL HAVE TO BE MONITORED
CLOSELY OVER THE NEXT SEVERAL DAYS. NORTHERLY WINDS WILL RETURN
EARLY NEXT WEEK AS THIS LOW PRESSURE SYSTEM SLIDES SOUTH. RPA

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 3
AM PST THURSDAY PZZ450-470.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Jan 29, 5:04 AM PST, 21 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
504 AM PST WED JAN 29 2014

CAZ001>004-076-301315-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
504 AM PST WED JAN 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 10:06 AM PSTCoastal Flood AdvisoryEKA3 hr

Nearby

Small Craft Advisories in California, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.